Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jesca

Acne, Hormone Imbalance and the PILL

Recommended Posts

Hi,

I started with the PILL over 10 years ago and for the majority of the time was fine with it. Then I tried the "injection pill" where you get an injection into your buttocks every 3 months and NO PERIODS YEY! Well it was a big mistake because I piled on the weight and it took me a year to get it off. Since this I have had trouble with spots. Only on the face a first then they started to cover my body, particularly my chest, face and back. They are a mixure of big red itchy lumps and small red dots. Either way you look at it it is very unpleasant both from a irritant point of view and also for my self esteem.

I went to a dermatologist in the UK and she receommended I take Dianette. It worked but I had terrible side effects. My breast grew 2 sizes and were constantly painful and I had an isatiable sweet appetitie.

She took me off that and put me on Minocin which so far is working but I have to conbine it with a pill called Cilest and the combination gives me vaginal thrush most months.

I feel I cant win and I really dont know what the source of the problem is.

I hate taking a long term antibiotic and then thrush treatments on top of it.

I would love to try and balance my body in a natural way and come off all these treatments.

if anyone has had a similar experience and can help me I would be forever endebted.

Thanks

Jesca. UK

Share this post


Link to post
Share on other sites

Wow, it definately sounds like you are in a bind. You take one thing to get rid of something and end up getting another problem as a result. All I can say though is it's a shame I never got the "postives" of BC such as a few more pounds or increased breast growth but oh well. BC only helped with my acne 50% anyway so it appears that my hormonal imbalance and resulting acne may have more do with just excessive hormones anyway. Regardless, was there any other reason you were on BC for 10 years? Irregular periods or was it purely to control acne or birth control purposes? If it was for the acne during this period, ever heard of Insulin Resistance or Polycystic Ovarian Syndrome? http://www.acne.org/messageboard/index.php...66entry558466

If your acne just began as a result of the injection pill maybe it's because it contained an androgen or a progestin that was more androgenic. Do you remember the name of the BC injection? How long were you on this before you started to get acne? How long has it been since you ceased?

As for the Dianette, did it clear your skin at least? IF so, it was probably due to the anti-androgenic effects of CPA (cyproterone acetate) and perhaps you may want to try Spironolactone instead. I'm not aware of anyone gaining weight (I lost weight, proabably water weight) on this, but some women do notice increased breast growth and others do note an irregular cycles or spotting which is corrected by taking a basic birth control pill. If you've never had irregular cycles before though, you may find that you don't need the BC to maintain regularity.

Regardless you are definately susceptible to candida problems and so you shouldn't be on any antibiotics for the treatment of your acne. Since you have these side effects as a result you may want to watch your sugar intake and take something to fight against systemic yeast such as olive leaf extract and threelac (expensive but supposedly really good). Otherwise your natural options are the liver flush, detoxing, and/or diet. They all work, but for different reasons in the acne production chain, and some members have preference as to what they feel comfortable doing or what they need to do to get the results they are after. Have you thought about trying any of these?

Bye for now

Share this post


Link to post
Share on other sites

Sweet Jade,

I am sure that hormones partially contribute to my acne and have been on Diane 35 for about 5 years. I know that Diane 35 helps control my acne because everytime I go off it or switch pills it flares up again and then takes a while to calm down once I go back on it. BUt Diane isn't enough it seems. I was taking a version of Spironolactone for two years and did notice a significant improvement, however I still had minor breakouts and decided to stop taking the pills as they can have serious effects on the health of your liver, and I grew tired of having to get blood tests every 3 months (to make sure they weren't doing too much damage). My doctor also advised me that taking large doses of CPA long term was probably not a wise option.

I have looked into Saw Palmetto, Wild Yam, Fenugreek, Fennel and soy derived phyto-oestrogens in the past but because of poor availability did not really pursue them. Also, as far as I know these are more oestrogen boosters rather than testosterone inhibitors like CPA... right?

What do you know about these "natural" options and do you think they would be worth looking into again? Would boosting oestrogen levels actually do anything by way of combatting the side effects of too much testosterone?

Is there a significant link between healthy liver function and healthy hormone balance?

Maybe it's time I started paying a bit more attention to my hormones wink.gif

Thanks for letting me pick your brains

Share this post


Link to post
Share on other sites

I read somewhere taht diane 35 can be dangerous, i live in the us and it's not approved over here yet. i am on demulen 50 which is high estrogen and medium progesterone. It has helped my acne a lot although I still have to work to keep it under control during pms. I can really bad sweet cravings which is the worst part. I have not put on weight, but thats because now my hormones are balanced. I needed the extra estrogen. Have u gotten any kind of hormone test? I think dr's jump at trying out all these pills before they even know what the problem is. I made my dr give me a hormone test after trying yasmin and ortho tri cyclen. I had a very bad reaction to the ortho tri cyclen and spent a night in er.

Share this post


Link to post
Share on other sites

I had blood work done back way back when... probably more than five years ago now... problem is I was only 17 and knew nothing about what the doctor was going on about

Perhaps I should get tested again

Share this post


Link to post
Share on other sites

Jesca,

I think I have a solution. Natural progesterone in a cream form. I used to have acne on face and back during my period. This did not happen when on birth control pills. But I didn't want to take them and have the symptoms you experienced. My teenage daughter had bad back acne this last year and after trying all the doctors ointments and antibiotics I finally let her try my Pro-Gest cream. Already the next morning they quieted down. I guess the progesterone counteracts the male hormone that produce over active glands. The natural hormone also doesn't make you put weight on. Quite the opposite, you don't get bloated during your period from the water weight.

Hope this helps.

L

eusa_angel.gif

Hi,

I started with the PILL over 10 years ago and for the majority of the time was fine with it.  Then I tried the "injection pill" where you get an injection into your buttocks every 3 months and NO PERIODS YEY! Well it was a big mistake because I piled on the weight and it took me a year to get it off. Since this I have had trouble with spots. Only on the face a first then they started to cover my body, particularly my chest, face and back.  They are a mixure of big red itchy lumps and small red dots. Either way you look at it it is very unpleasant both from a irritant point of view and also for my self esteem. 

I went to a dermatologist in the UK and she receommended I take Dianette.  It worked but I had terrible side effects. My breast grew 2 sizes and were constantly painful and I had an isatiable sweet appetitie.

She took me off that and put me on Minocin which so far is working but I have to conbine it with a pill called Cilest and the combination gives me vaginal thrush most months.

I feel I cant win and I really dont know what the source of the problem is.

I hate taking a long term antibiotic and then thrush treatments on top of it.

I would love to try and balance my body in a natural way and come off all these treatments.

if anyone has had a similar experience and can help me I would be forever endebted.

Thanks

Jesca. UK

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×